MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER
Model Number 806516
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the silicone foley catheter had came out from patient on (b)(6) 2021, as it was installed on (b)(6) 2021 with 10 ml sterile water.Customer further stated that the customer even pulled it back against the bladder wall to ascertain it was firmly in place.Per follow up on 19apr2021, customer stated that the balloon was totally deflated on exit.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.Visual evaluation of the returned sample noted one opened (without original packaging), used two-way silicone foley catheter.Visual inspection of the sample noted no obvious visible defects.The catheter balloon was inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and was allowed to rest for 30 minutes with no observed leaks.The catheter balloon was passively deflated with no issues or cuffing noted, and the balloon concentricity was observed to be 70:30 as compared.This meet specification per inspection procedure, which states, "cuts in lumens are not allowed".No root cause could be found because the reported event was unconfirmed.The device history record and labeling review was not required as the reported event was unconfirmed.Corrections: d, h.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the silicone foley catheter had come out from patient on (b)(6) 2021, as it was installed on (b)(6) 2021 with 10 ml sterile water.Customer further stated that the customer even pulled it back against the bladder wall to ascertain it was firmly in place.Per follow up on (b)(6) 2021, customer stated that the balloon was totally deflated on exit.

Brand Name
BARDIA® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11812370
Report Number1018233-2021-02735
Device Sequence Number19623277
Product Code EZL
UDI-Device Identifier00801741039171
UDI-Public(01)00801741039171
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2024
Device Model Number806516
Device Catalogue Number806516
Device Lot NumberNGDZ3348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale